Parameter uniform convergence of a finite element method for a singularly perturbed linear reaction diffusion system with discontinuous source terms
DOI:
https://doi.org/10.23755/rm.v50i0.1547Keywords:
singular perturbation problems, system of differential equations, reaction - diffusion equations, overlapping boundary and interior layers, finite element method, Shishkin mesh, parameter - uniform convergence, discontinuous source termsAbstract
A linear system of ’n’ second order ordinary differential equations of reaction-diffusion type with discontinuous source terms is considered. On a piecewise uniform Shishkin mesh, a numerical system is built that employs the finite element method. The numerical approximations obtained by this approach are proven to be effectively almost
second order convergent.
References
E. P. Doolan, J. J. H. Miller, and W. H. A. Schilders. Uniform numerical methods for problems with initial and boundary layers. Boole Press, Dublin, Ireland, 1980.
T. Lin and N. Madden. Layer-adapted meshes for a linear system of coupled singularly perturbed reaction-diffusion problems. IMA J. Num. Anal., 29:109–125, 2009.
J. J. H. Miller, E. O. Riordan, and G. I. Shishkin. Fitted numerical methods for singular perturbation problems. Error estimates in the maximum norm for linear problems in one and two dimensions. World scientific publishing CO.Pvt.Ltd., Singapore, 1996.
M. J. Paramasivam, S. Valarmathi, and J. J. H. Miller. Second order parameter uniform convergence for a finite difference method for a singularly perturbed linear reaction diffusion system. Mathematical Communications, 15:587–612, 2010.
M. J. Paramasivam, S. Valarmathi, and J. J. H. Miller. Second order parameteruniform numerical method for a partially singularly perturbed linear system of reaction-diusion type. Mathematical Communications, 18:271–295, 2013.
M. J. Paramasivam, S. Valarmathi, and J. J. H. Miller. Parameter-uniform convergence for a finite difference method for a singularly perturbed linear reaction diffusion system with discontinuous source terms. Int. J. Numer. Anal. Model, 11:385–399, 2014.
H. G. Roos, M. Stynes, and L. Tobiska. Numerical methods for singularly perturbed differential equations. Springer Verlag, 1996.
Downloads
Published
Issue
Section
License
This journal provides immediate open access to its content on the principle that making research freely available to the public supports a greater global exchange of knowledge. The journal is committed to real and immediate open access for academic work. All of the journal articles are free to access immediately from the date of publication. There are no charge for readers to download articles and reviews for their own scholarly use. Benefits of open access for authors, include:
- Free access for all users worldwide
- Increased visibility and readership
- Rapid publication
- No spatial constraints
- Authors can share their research papers on their personal web-pages (i.e. ResearchGate, etc.)
Ratio Mathematica publishes open access articles under the terms of the Creative Commons Attribution (CC BY) License. The Creative Commons Attribution License (CC-BY) allows users to copy, distribute and transmit an article, adapt the article and make commercial use of the article. The CC BY license permits commercial and non-commercial re-use of an open access article, as long as the author is properly attributed. Copyright on any research article published by Ratio Mathematica is retained by the author(s). Authors grant Ratio Mathematica a license to publish the article and identify itself as the original publisher. Authors also grant any third party the right to use the article freely as long as its original authors, citation details and publisher are identified.
For further information visit: https://creativecommons.org/licenses/by/3.0/. The following logo will appear in any paper that will be published from the volume number 31/2016 onwards.